Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking nexito, mirtaz and lonazep for anxiety. Severe weight gain. Alternate medication?

I am being treated with anxiety disorders for last 2 years.From last 1 year I am taking Nexito 10, Mirtaz 15 and Lonazep 0.5 before going to sleep at night..Though I feel sleepy in the day time but my biggest problem is that I m having excessive appetite which in turn causing me gaining more waight...Can you please advice is everything alright or do I need to consult my doctor for better treatment..Though to be honest, I am totally a different person now, thanks a ton to my doctor who diagnosed me perfectly. Thanks in advance..
Asked On : Thu, 18 Apr 2013
Answers:  3 Views:  332
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Mirtazapine, more than nexito (esciatlopram), has been associated with the significant side effect of weight gain. However, it is encouraging that you have shown good symptom relief in terms of depressive disorder. I would suggest that you discuss this issue of weight gain with your psychiatrist and consider dose reduction.
I would suggest dietary restrictions and daily exercises to counteract the problem of weight gain. Wish you good health.
Dr Sundar
Answered: Fri, 19 Apr 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Psychiatrist Dr. Nehal Shah's  Response
Thanks for using health care magic.
Weight gain is common side effect of anti depressant drugs. it occurs most commonly with mirtazepine.
You should consult your psychiatrist for weight gain. Doctor may plan to reduce the dose of mirtazepine or may suggest alternatives.
Meanwhile you should focus on control of your appetite and low calorie diet and exercise.
Answered: Thu, 25 Apr 2013
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.
Let me tell you that the weight gain you have mentioned is probably due to Mirtazapine as it has a common side effect of increasing weight. However, additional factors could be there. I advise you to visit a psychiatrist for readjustment of the dose or choosing a suitable alternative.
Nexito and lonazep are not known to cause such effects usually.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Thu, 18 Apr 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor